Michigan, 2006

Hail in Michigan, September 16, 2006

September 16, 2006 · NWS MQT · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Sep 16, 8:00 PM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Sep 16, 8:00 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1000 PM EDT SAT SEP 16 2006

.UPDATE...
SCT SHRA/TSRA CONTINUE TO DVLP OVER NRN AND ERN LK SUP AS SW LLJ
GETS UNDERNEATH EDGE OF STRG CAP SHOWN FM H8-7 ON 00Z RAOBS/TAMDAR
SDNGS AND WHERE 18Z GFS F6 SHOWS SHARP H85 MSTR CNVGC ON SRN FLANK
OF H85-7 FGEN. ALTHOUGH RUC SDNGS SUG LIMITED ELEVATED CAPE IN THIS
GENESIS AREA (NO MORE THAN ABOUT 500 J/KG)...EFFECTIVE H85-3 LYR
BULK SHEAR AOA 50KTS APPEARS SUFFICIENT TO ENHANCE UPDRAFTS AND
INCRS VIL AS HI AS 45 J/KG. EXCEPT FOR AREAS NEAR LK SUP E OF
MUNISING...FA APPEARS CAPPED IN THE WARM SECTOR OF DEEP LO OVER THE
NRN PLAINS. HOWEVER...A FEW -SHRA HAVE POPPED UP IN NCNTRL WI
DESPITE LACK OF BNDRY/SHRTWV FORCING UNDER H75 THERMAL RDG IN RIGHT
EXIT OF MAIN UPR JET IN WRN MN. LIFTING FM H765 (LYR WITH LEAST CIN)
ON THE 00Z GRB SDNG YIELDS CAPE CLOSE TO 700 J/KG WITH 35 J/KG CIN.

UPDATED TO INCRS POPS OVER ERN LK SUP/THE ERN ZNS NR LK SUP WHERE
GFS/UKMET INDICATE MSTR CNVGC AT NOSE OF STRENGTHENING NOCTURNAL SW
LLJ WL BE MAXIMIZED AND INTERSECT SHARPEST H85-7 FGEN. ISOLD -SHRA
THAT HAVE DVLPD OVER NCNTRL WI LOOK TO BE IN AXIS WHERE THESE MODELS
SHOW THE MAIN LLJ AXIS INTENSIFYING LATER (AND IN AXIS WHERE
PROFILER OVER SW WI INDICATES H85 WIND HAS INCRSD TO 50 KTS)...
SUGING THE CELLS MAY INTENSIFY WHEN THEY REACH EDGE OF CAP OVER LK
SUP. ALTHOUGH AREA OF SHRA/TSRA OVER LK SUP APPEARS TO BE MOVING
E...SUSPECT CELLS MAY BEGIN TO BLD BACK TO THE W LATER ONCE LLJ
INTENSIFIES AND THEN DRIFT TO THE ESE ALG FNTL ZNS/PARALLEL TO H85-3
THKNS LINE AND INTO THE ERN ZNS. GFS/UKMET SHOW INSTABILITY
REMAINING FAIRLY WEAK (SSI NO LOWER THAN 0 TO -2C)...BUT FCST
EFFECTIVE H85-3 BULK SHEAR REMAINING UP TO 40-45KTS WL ALLOW SOME
UPDRAFT ENHANCEMENT. OTRW...MAINTAINED CHC POPS OVER THE W HALF AFT
MIDNGT TO ACCOUNT FOR POTENTIAL OF SHRA/TSRA OVER MN TO DRIFT IN
LATER WHERE MODELS SHOW GENERAL HGT FALLS/WEAKENING OF CAP. SUSPECT
LO CLD WL DVLP LATER TNGT UNDER LO INVRN WITH BASE AT H9 SHOWN ON
TAMDAR SDNG FM SAW.

KC

.PREVIOUS DISCUSSION (ISSUED AT 400 PM EDT SAT)...
MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES TONIGHT/SUNDAY AND
THE UPPER LOW PROGGED TO MOVE ACROSS THE AREA MONDAY THROUGH TUESDAY.

CURRENT WEATHER...18Z WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS
SHOWED AN UPPER RIDGE EXTENDING FROM THE LOWER MISSISSIPPI VALLEY
INTO THE EASTERN GREAT LAKES AND AN UPPER TROUGH COVERING MUCH OF
THE INTERMOUNTAIN WEST. UPPER MICHIGAN IS IN-BETWEEN THESE TWO
FEATURES IN SW FLOW. WITHIN THE SW FLOW...SHRTWVS WERE PRESENT OVER
WESTERN WISCONSIN AND THE MN ARROWHEAD. THESE TWO SHRTWVS DID
PRODUCE SOME SHOWERS AND THUNDERSTORMS THIS MORNING...AIDED BY LOW
LEVEL WARM ADVECTION FORCING...BUT THE MAJORITY OF THEM STAYED OVER
THE WEST HALF OF WISCONSIN AND THE WEST HALF OF THE U.P.. THE REASON
FOR THE RAIN STAYING TO THE WEST AND FALLING APART IS THE EXPANSIVE
AREA OF DRY AIR TO ITS EAST IN THE 800-600MB LAYER OVER MUCH OF
MICHIGAN PER TAMDAR AND 12Z SOUNDINGS. DESPITE THIS DRY LAYER
ALOFT...THE 14Z TAMDAR SOUNDING SHOWED PLENTY OF MOISTURE STUCK
BELOW THE INVERSION AT 800MB (NEARLY SATURATED). SOME OF THE
MOISTURE IS ALSO COMING FROM LAKE MICHIGAN DUE TO SSE FLOW. THE
REFLECTION OF THE NEARLY SATURATED LAYER IS A PERSISTENT CLOUD DECK
OVER THE CENTRAL U.P. BECAUSE OF MORE CLOUDS...TEMPERATURES HAVE HAD
A HARD TIME RISING...WITH READINGS AT MOST IN THE LOW 70S. THE
STRONG SOUTHERLY FLOW MENTIONED IS DUE TO A TIGHT PRESSURE GRADIENT
BETWEEN 1021MB HIGH PRESSURE OVER THE EASTERN GREAT LAKES AND BROAD
999MB LOW PRESSURE IN THE CENTRAL DAKOTAS LOCATED DOWNSTREAM OF THE
UPPER TROUGH. A DECENT THERMAL GRADIENT EXISTS ON BOTH SIDES OF THE
LOW...WITH 12Z SOUNDINGS AT RAPID CITY AND BISMARCK REPORTING 850MB
TEMPS OF 12-13C WHILE GLASGOW WAS AT 1C.

TONIGHT...UPPER TROUGH OVER THE INTERMOUNTAIN WEST WILL BE LIFTING
OUT INTO THE DAKOTAS TONIGHT...RESULTING IN INCREASED RIDGING ACROSS
THE GREAT LAKES AND DEEPENING OF THE SURFACE LOW. THE ACTUAL LOW
CENTER POSITION AT 12Z SUN VARIES FROM NEAR THE LAKE OF THE WOODS
(NAM) TO SW MANITOBA (GFS/UKMET/ECMWF). DESPITE THE LOW CENTER
LOCATION DIFFERENCE...ALL THE MODELS AGREE ON THE ASSOCIATED COLD
FRONT REACHING DULUTH AND LA CROSSE BY 12Z. SOUTHERLY FLOW AHEAD OF
THE FRONT IS EXPECTED TO ADVECT HIGHER TEMPS AT 850MB LOCATED IN THE
CENTRAL PLAINS (22C AT OMAHA AT 12Z). THIS ADVECTION SHOULD STEEPEN
MID-LEVEL LAPSE RATES SINCE THE LOW LEVEL WARM ADVECTION WILL BE
STRONGER THAN THAT SAY AT 500MB. ALTHOUGH THIS STEEPENING OF LAPSE
RATES WOULD FAVOR PRECIPITATION...AM HESITANT AT THE MOMENT TO HAVE
ANY UNTIL AFTER MIDNIGHT DUE TO TWO FACTORS: CURRENT MID LEVEL DRY
AIR THAT NEEDS TO MOISTEN AND WHEN MID LEVEL HEIGHTS BEGIN FALLING.
THE BEST CHANCE FOR ANY RAINFALL WILL BE IN THE WESTERN U.P. CLOSER
TO THE MORE SIGNIFICANT HEIGHT FALLS. THUNDERSTORMS WILL ALSO BE
POSSIBLE DUE TO 500-1000J/KG OF ELEVATED CAPE PRESENT AFTER MIDNIGHT
ALONG WITH LITTLE CIN (25 J/KG OR LESS). 1-6 KM SHEAR IS FAIRLY
LOW...10-20KT...SO NO SEVERE WEATHER IS EXPECTED AT THIS TIME. WITH
PERSISTENT SOUTHERLY FLOW ALONG WITH DEWPOINTS CONTINUING TO
CLIMB...TEMPERATURES SHOULD NOT DROP ALL THAT MUCH. MET/MAV GUIDANCE
IS IN GOOD AGREEMENT AND HAVE FOLLOWED THEM.

SUNDAY...UPPER TROUGH OVER THE DAKOTAS IS NOT PROGGED TO MOVE MUCH
DURING THE DAY...PERHAPS ONLY SLIGHTLY EASTWARD. AS A RESULT...THE
COLD FRONT OVER DULUTH WILL TAKE ITS TIME MOVING ACROSS. IN
FACT...BY 00Z...THE NAM/UKMET/GFS ONLY INDICATE THE FRONT IN THE
CENTRAL U.P.. HAVE MAINTAINED A GENERAL CHANCE OF THUNDERSTORMS
ACROSS THE ENTIRE CWA AS HEIGHTS GRADUALLY FALL AND CONVERGENCE
OCCURS ALONG THE FRONT. IF SOME SUNSHINE CAN OCCUR...SAY
TEMPERATURES CLIMBING INTO THE MID TO UPPER 70S AHEAD OF THE
FRONT...THERE WOULD BE ENOUGH INSTABILITY COMBINED WITH 40-45 KT OF
0-6KM SHEAR TO PROMOTE SOME SEVERE THUNDERSTORMS ALONG THE FRONT.
HOWEVER...THE SUNSHINE IS THE BIG QUESTION AND IS STILL NOT KNOWN AT
THIS TIME. FOR NOW HAVE LEFT THE FORECAST MOSTLY CLOUDY WITH HIGHS
MAINLY IN THE LOW 70S. BEHIND THE FRONT...SKIES MAY CLEAR OUT LATE
IN THE DAY IN THE WESTERN U.P. AS A DEEP DRY SLOT PUNCHES IN.
THEREFORE HAVE ENDED PRECIPITATION BEHIND THE FRONT.

SUNDAY NIGHT INTO MONDAY...AN UPPER TROUGH DIGGING DOWN THROUGH THE
NORTHEAST PACIFIC WILL PUSH UPPER LEVEL RIDGING BEHIND THE DAKOTAS
TROUGH INTO THE INTERMOUNTAIN WEST. THE NET RESULT WILL BE TO PUSH
THE TROUGH OVER THE DAKOTAS EASTWARD...WITH THE UPPER LOW IN THE
TROUGH REACHING CENTRAL MINNESOTA MONDAY MORNING AND THE WESTERN
U.P. MONDAY EVENING. WITH THESE SYSTEMS MOVING EASTWARD...THE COLD
FRONT SHOULD MOVE OUT OF THE EASTERN U.P. SUNDAY EVENING...ENDING
THE CHANCE FOR SHOWERS AND THUNDERSTORMS. OTHERWISE...MUCH OF SUNDAY
NIGHT WILL BE DOMINATED BY THE DRY SLOT...MAINTAINING PARTLY CLOUDY
AND DRY CONDITIONS. THE ONLY EXCEPTION IS LATE SUNDAY NIGHT IN THE
WESTERN U.P. WHERE SOME LIGHT RAIN SHOWERS MAY MOVE IN ASSOCIATED
WITH THE UPPER TROUGH. ON MONDAY...AS THE UPPER TROUGH/LOW PUSH
EASTWARD...THESE RAIN SHOWERS ARE EXPECTED TO MOVE INTO THE CWA.
SINCE ALL MODELS ARE IN AGREEMENT OF SHOWING 700-300MB Q-VECTOR
CONVERGENCE AND PCPN...HAVE DECIDED TO RAISE POPS TO LIKELY. COOLER
TEMPERATURES ARE EXPECTED FOR BOTH PERIODS COMPARED TO WHAT WE HAVE
SEEN RECENTLY DUE TO 850MB TEMPS FALLING TO 2-3C BY 00Z MON. MET/MAV
GUIDANCE NUMBERS SEEM REASONABLE.

MONDAY NIGHT INTO TUESDAY...ALL MODELS ARE IN GOOD AGREEMENT SHOWING
THE UPPER TROUGH TO MOVE EAST OVER THE WESTERN GREAT LAKES REGION
NORTH TO HUDSON BAY...WITH THE UPPER LOW MOVING NE TO JAMES BAY BY
12Z. MEANWHILE THE SURFACE LOW ASSOCIATED WITH THIS UPPER LOW WILL
BE MOVING EASTWARD ACROSS LAKE SUPERIOR MONDAY EVENING AND THEN NE
TOWARDS HUDSON BAY AFTER MIDNIGHT MONDAY NIGHT. A SECONDARY COLD
FRONT ASSOCIATED WITH THIS LOW IS PROGGED TO MOVE ACROSS LAKE
SUPERIOR THROUGH THE NIGHT. BEHIND THIS FRONT...850MB TEMPS ARE
PROGGED TO DROP TO -2 TO -3C. WITH PLENTY OF LOW LEVEL
MOISTURE...AND THE COLD AIR MOVING ACROSS THE LAKE...THERE SHOULD BE
NO PROBLEM IN GENERATING LAKE EFFECT RAIN SHOWERS ALONG AND BEHIND
THIS FRONT. IN FACT...950MB CONVERGENCE FIELDS FROM THE NAM/GFS ARE
QUITE IMPRESSIVE ALONG AND BEHIND THE FRONT...SUGGESTING THAT IF
THIS WAS A SNOW EVENT...WE WOULD BE RECEIVING QUITE A BIT.
HOWEVER...SINCE THERE IS A LAYER OF 2500 FT OF ABOVE FREEZING TEMPS
NEAR THE GROUND...ALL THE PRECIPITATION WILL BE RAIN. THIS NEEDS TO
BE WATCHED...THOUGH...AS THE SNOW GROWTH LAYER DOES SATURATE WHICH
MEANS SOME SNOW COULD FALL IN HEAVIER PRECIPITATION. HAVE RAISED
POPS TO LIKELY TOO FOR MONDAY NIGHT AND TUESDAY AS THE COLD FRONT
PASSES. TEMPERATURES WILL LIKELY BE COOL THROUGH THIS PERIOD DUE TO
THE RELATIVELY CHILLY 850MB TEMPS AND PLENTY OF CLOUD COVER. HAVE
LOWERED HIGHS ON TUESDAY EVEN INTO THE UPPER 40S...AND THIS MAY
STILL BE TOO HIGH.

EXTENDED (WEDNESDAY THROUGH SATURDAY)...THE MAJORITY OF OPERATIONAL
MODELS AND GFS ENSEMBLES ARE IN GOOD AGREEMENT THROUGH THE
PERIOD...EXCLUDING THE 06Z GFS. IN GENERAL FOR THE UPPER LEVEL
PATTERN...UPPER LOW NEAR JAMES BAY WITH A TROUGH EXTENDING SOUTHWARD
INTO THE GREAT LAKES TUESDAY EVENING IS PROGGED TO SLOWLY LIFT
NORTHEASTWARD THROUGH THURSDAY...WHICH IS TYPICAL BASED ON
CLIMATOLOGY OF TROUGHS IN SE CANADA. FARTHER TO THE WEST...MODELS
INDICATE THAT AN UPPER TROUGH WILL BE DROPPING INTO THE PACIFIC NW
ON TUE. THE 06Z GFS IS MOST PROGRESSIVE IN PUSHING THIS TROUGH TO
THE EAST...WHICH BASED ON THE FACT THAT RIDGING IS PROGGED AHEAD OF
IT OVER THE PLAINS AND THE SLOW MOVING TROUGH OVER SE CANADA...THIS
PROGRESSION SEEMS TO BE TOO FAST. IN FACT ALL OTHER MODELS AND THE
GFS ENSEMBLES MAINTAIN RIDGING AHEAD OF THIS PACIFIC NW TROUGH...AND
THUS TROUGH IS ALLOWED TO DROP INTO THE FOUR CORNERS REGION BY
FRIDAY.

AS FAR AS THE WEATHER FOR UPPER MICHIGAN GOES...WITH A LINGERING
UPPER TROUGH OVER THE AREA ON WEDNESDAY...850MB TEMPS OF 0 TO -2C
AND WEAK CYCLONIC LOW LEVEL FLOW...MAINTAINING SOME CHANCES FOR LAKE
EFFECT RAIN SHOWERS IS PREFERRED. AS THE UPPER TROUGH LIFTS OUT ON
THURSDAY...SURFACE RIDGING AND UPPER LEVEL SUBSIDENCE IS ALLOWED TO
BUILD INTO THE CWA. THESE TWO FACTORS...ALONG WITH 850MB TEMPS
WARMING A FEW DEGREES...WILL ALLOW LAKE EFFECT RAIN SHOWERS TO END.
HOWEVER...WHEN THIS TIME OCCURS IS STILL UNCERTAIN. PREFER TO AT A
MINIMUM KEEP THE CHANCE FOR RAIN GOING ON EASTERN LAKE SUPERIOR
WEDNESDAY NIGHT. THE REST OF THE FORECAST THROUGH FRIDAY WILL
REMAIN DRY AT THIS TIME AS UPPER LEVEL AND SURFACE RIDGING BUILD
OVER THE AREA (PER 00Z/12Z ECMWF) IN RESPONSE TO THE TROUGH DIGGING
INTO THE FOUR CORNERS REGION. THIS INCREASED RIDGING SHOULD ALLOW
TEMPERATURES TO WARM AND IN FACT THE 00Z ECMWF HAS 850MB TEMPS OF
4-6C BY 00Z SAT. HAVE INSERTED A CHANCE OF RAIN SHOWERS FOR SATURDAY
AS ECMWF/CANADIAN/UKMET INDICATE WARM ADVECTION AHEAD OF THE UPPER
TROUGH LIFTING OUT OF THE FOUR CORNERS REGION.

AJ

&&

.MQT WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Sep 16, 2:45 PM CST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
445 PM EDT SAT SEP 16 2006

MIZ001>007-009>014-084-085-171200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
345 PM CDT SAT SEP 16 2006 /445 PM EDT SAT SEP 16 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT AND SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE KEWEENAW
PENINSULA THIS EVENING...THEN ACROSS ALL OF WEST AND CENTRAL UPPER
MICHIGAN AFTER MIDNIGHT INTO SUNDAY. SOME STRONGER
THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 45 MPH.

THERE IS A MODERATE RISK OF RIP CURRENTS BETWEEN MARQUETTE AND
MUNISING LATE TONIGHT AND EARLY SUNDAY. SWIMMERS IN THIS AREAS
SHOULD TAKE EXTRA CARE AND KNOW HOW TO GET OUT OF RIP CURRENT IF
CAUGHT IN ONE.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THE CHANCE OF THUNDERSTORMS WILL END OVER THE EAST HALF OF UPPER
MICHIGAN SUNDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LSZ221-241>248-263-264-171200-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
345 PM CDT SAT SEP 16 2006 /445 PM EDT SAT SEP 16 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT AND SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE NORTH HALF OF
LAKE SUPERIOR THIS EVENING...THEN ACROSS ALL OF LAKE SUPERIOR
AFTER MIDNIGHT INTO SUNDAY. SOME OF THE STRONGER THUNDERSTORMS ON
SUNDAY MAY PRODUCE WIND GUSTS TO 35 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THE CHANCE OF THUNDERSTORMS WILL END OVER CENTRAL AND EASTERN LAKE
SUPERIOR SUNDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-262-171200-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
445 PM EDT SAT SEP 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT AND SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT INTO SUNDAY. SOME
OF THE STRONGER THUNDERSTORMS ON SUNDAY MAY PRODUCE WIND GUSTS TO
35 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THE CHANCE OF THUNDERSTORMS WILL END SUNDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DLG/AJ

The radar

The Marquette radar (KMQT), 64 km away, was scanning. The volume nearest the first event began at 03:08 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Dickinson

When
September 16, 9:07 PM CST to 9:17 PM CST
Where
Dickinson County, Sagola
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
46.083, -88.067

Hail lasted for five to ten minutes.

Hail, Baraga

When
September 16, 10:50 PM EST
Where
Baraga County, 1 mi NW of Baraga
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
46.800, -88.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530584, 5530585.